MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0508
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medical intervention and hospitalization for severe swelling after off-label bellafill injection in the cheeks.Per patient she resolved 5 days after onset.
 
Additional Manufacturer Narrative
Medical intervention and hospitalization for severe swelling after off-label bellafill injection in the cheeks.Per patient she resolved 5 days after onset.Per patient: she has had bellafill dermal filler previously with no issues.Injection date was (b)(6) 2023 and severe swelling occurred that evening.She went to the hospital on (b)(6) 2023 and received iv steroids, prednisone pack, and benedryl.She resolved 5 days after onset (b)(6) 2023.Bellafill provider: dr.(b)(6).Subsequent statements provided by the bellafill provider's office: the patient, (b)(6), dob (b)(6) 1986 has had a total of 17 syringes of bellafill beginning (b)(6) 2018.After syringe #16 the patient had mild facial swelling and dr.(b)(6) prescribed a medrol pack.She was scheduled on (b)(6) 2023 for syringe #17 and dr.(b)(6) prescribed a medrol pack for her to take prior to this injection.It did not work.The patient sought medical attention and was given iv steroids, she states she did not have difficulty breathing.Both the 16th and 17th syringes were from the same bellafill dermal filler lot f231017.Manufacturing records and retained lot samples from lot f231017 were reviewed with no issues noted.Bellafill.Bellafill dermal filler is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Bellafill syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer (Section G)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer Contact
stacy lewis
5870 pacific center blvd.
san diego, CA 92121
8587685492
MDR Report Key17713108
Report Number3003707320-2023-00012
Device Sequence Number14015923
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)240913(10)F231017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF231017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient SexFemale